Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 22, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Oct 22, 2020, 8:55 PM PDT. It took effect at Oct 22, 2020, 9:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2020, 8:55 PM PDT (03:55 UTC)
- In effect from
- Oct 22, 2020, 9:00 PM PDT
- Expired
- Oct 23, 2020, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
100 WHUS76 KEKA 230355 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PDT Thu Oct 22 2020 PZZ450-231000- /O.EXP.KEKA.GL.W.0024.000000T0000Z-201023T0400Z/ /O.NEW.KEKA.SE.W.0022.201023T0400Z-201023T1000Z/ Pt St George to Cape Mendocino out 10 nm- 855 PM PDT Thu Oct 22 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Very steep and hazardous seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-231200- /O.CON.KEKA.GL.W.0024.000000T0000Z-201023T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PDT Thu Oct 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts to around 40 kt. Seas 11 to 17 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-231200- /O.CON.KEKA.GL.W.0024.000000T0000Z-201023T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PDT Thu Oct 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt. Seas 11 to 17 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-231000- /O.CON.KEKA.SC.Y.0083.000000T0000Z-201023T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 855 PM PDT Thu Oct 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with local gusts to around 35 kt. Seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. Strongest winds and highest seas near Cape Mendocino. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
072 WHUS76 KEKA 230943 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 243 AM PDT Fri Oct 23 2020 PZZ450-231700- /O.EXP.KEKA.SE.W.0022.000000T0000Z-201023T1000Z/ /O.EXB.KEKA.SC.Y.0083.201023T1000Z-201023T1700Z/ Pt St George to Cape Mendocino out 10 nm- 243 AM PDT Fri Oct 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and steep seas 7 to 10 feet expected. These will diminish through this afternoon. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-231745- /O.CON.KEKA.GL.W.0024.000000T0000Z-201023T1700Z/ /O.NEW.KEKA.GL.A.0021.201024T2200Z-201026T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 243 AM PDT Fri Oct 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and steep seas 11 to 16 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and steep seas 9 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 10 AM PDT this morning. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-231745- /O.CON.KEKA.GL.W.0024.000000T0000Z-201023T1700Z/ /O.NEW.KEKA.GL.A.0021.201024T2200Z-201026T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 243 AM PDT Fri Oct 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and steep seas 13 to 18 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and steep seas 9 to 14 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 10 AM PDT this morning. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-231700- /O.EXT.KEKA.SC.Y.0083.000000T0000Z-201023T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 243 AM PDT Fri Oct 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...North winds 10 to 15 kt with local gusts to around 25 kt. Steep seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. Strongest winds and highest seas near Cape Mendocino. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * Additional Details...Southerly winds of 5 to 10 kt near the coast will expand north today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 22, 2:42 PM PDT, 6 hours 13 minutes earlier.
Area forecast discussion, Oct 22, 2:42 PM PDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
242 PM PDT Thu Oct 22 2020
.SYNOPSIS...Dry conditions accompanied by breezy north and
northeast winds are expected through the rest of this week. Light
rain showers will be possible Saturday, however, conditions are
expected to dry out during late weekend with east-northeast winds
becoming strong across exposed ridges.
&&
.DISCUSSION...An upper trough was located over the intermountain
west this afternoon, while a ridge was positioned over the NERN
PAC and Gulf of Alaska. A dry subsident large-scale regime was
occurring in between those two features resulting in clear skies
and mild/pleasant, albeit breezy conditions over much of NWRN CA.
The tight surface pressure gradient favoring ongoing windy
conditions is forecast to slacken during Friday as an upper
disturbance enters the PACNW. That disturbance will support
increasing cloud cover over NWRN CA during Friday night into
Saturday, with light shower activity possibly developing over Del
Norte and Humboldt Counties. However, QPF amounts accompanying any
shower development will be insignificant and not have a
meaningful impact on vegetation dryness.
After Saturday, a second stronger upper wave is forecast to dig
south across the Great Basin during Sunday. An exceptionally dry
airmass associated with a modified polar airmass will spread
across the region Sunday afternoon through Tuesday behind the
upper wave. In addition, strong high pressure building over the
Great Basin will promote east-northeast winds gusting from 30 to
50 mph, particularly across exposed ridges. Those winds may
necessitate an advisory across portions of the EKA CWA. After
Tuesday, upper ridging is forecast to persist over the NERN PAC,
which will promote a continuation of dry weather over NRN CA.
Garner
&&
.AVIATION...Some low clouds formed in some of the river valleys
overnight, but these areas burned off by late this morning.
Widespread VFR conditions are expected to prevail across Northwest
California today, though some haze may possibly drop visibility
down to MVFR at KCEC. Winds will be gusty along interior ridges
and along the coast this afternoon and early this evening. Gusts
are expected to top out around 35 knots. Offshore flow should keep
stratus at bay again tonight across coastal areas, but HREF
guidance is showing a southerly surge creeping up the central
California coast and possibly impacting the southern Mendocino
coast around sunrise tomorrow. In addition, low-level wind shear
was added for KCEC tonight.
&&
.MARINE...Gusty winds will persist through most of this evening
and will weaken a little overnight and as we head into Friday.
Gale Warnings are in effect for all zones except the southern
inner waters through early this evening and will start to drop off
later this evening. Winds will remain elevated over the outer
waters through Friday morning, ranging mostly from strong breezes
to near gales, and will continue to weaken throughout Friday. This
decrease will only be short-lived as winds will increase again to
at least near gales by Sunday morning. Winds will weaken
throughout the day on Sunday and remain somewhat elevated over
portions of the outer waters through early next week, but ease as
we head into Wednesday. Otherwise, steep and hazardous seas will
likely persist through tonight in the coastal waters.
&&
.FIRE WEATHER...North-northeast winds from 15 to 25 mph and gusts
across exposed ridges from 40 to 50 mph are expected this
evening. Winds are forecast to weaken Friday afternoon into
Saturday. In addition, increasing cloud cover and a few light
showers will be possible during Saturday, mainly over Del Norte
and Humboldt Counties. Following Saturday, an exceptionally dry
airmass is forecast to spread across the region Sunday through
Tuesday. That airmass combined with very dry vegetation and east-
northeast ridgetop winds gusting from 30 to 50 mph will yield
critical to locally extremely critical fire weather conditions
from Sunday afternoon through Tuesday morning.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 11 AM PDT Friday for CAZ201-203-204-211-
212-264-276-277-283.
Fire Weather Watch from Sunday morning through Tuesday morning
for CAZ201-203-204-211-212-264-276-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 9 PM PDT
this evening for PZZ450.
Gale Warning until 10 AM PDT Friday for PZZ470-475.
Small Craft Advisory until 3 AM PDT Friday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 22, 2:03 PM PDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 203 PM PDT Thu Oct 22 2020 CAZ101-103-112-232115- Coastal Del Norte-Northern Humboldt Coast- Southwestern Mendocino Interior- 203 PM PDT Thu Oct 22 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-232115- Southeastern Mendocino Interior- 203 PM PDT Thu Oct 22 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Weather Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-108>111-114-115-232115- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 203 PM PDT Thu Oct 22 2020 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Red Flag Warning is currently in effect. A Fire Weather Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-232115- Northern Trinity- 203 PM PDT Thu Oct 22 2020 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Red Flag Warning is currently in effect. A Freeze Warning is currently in effect. A Fire Weather Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:43 AM PDT | Gale Watch | EKA | 12 hr | |
| Oct 23, 10:50 AM PDT | Small Craft Advisory | EKA | 28 hr | |
| Oct 23, 12:08 PM PDT | Frost Advisory | EKA | Mendocino, Trinity | 20 hr |
| Oct 23, 12:08 PM PDT | Red Flag Warning | EKA | 4 days | |
| Oct 23, 12:08 PM PDT | High Wind Watch | EKA | Humboldt, Lake, Mendocino, Trinity | 24 hr |
| Oct 23, 2:54 PM PDT | Gale Warning | EKA | 54 hr |
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.